Cycles out of normal

Patient

Q: I have had the paraguard IUD for a little over 3 years now. For the first 6 months, I pretty much bled constantly. My Dr. at the time could not find a reason for this, and we considered removing it and trying a different form of birth control. However, a couple of weeks later, the bleeding had finally stopped. My cycles have been normal ever since. Except for about once a year, I would have one that would be a week or two late. This has become normal for me over the past 2 years.

But now, I am experiencing something that I have never experienced before. My cycle from about 3 months ago was one of my occasions where I was about 2 weeks late for my period. Once I got it, it seemed normal, but did vary slightly from my normal periods. It was a little lighter and didn't last as long. I didn't think much of it, but the weirdness continued. Two weeks after the end of my period (of about 4 days) I began spotting. This lasted for about 2 days and I believed I was going to start another period. However, the spotting stopped and no period came until 1-2 weeks later. That period was extremely different. It was very light and only lasted about 3-4 days. (my typical is 5-7, more on the side of 7.) My last period was due anywhere between Jan. 28th and Feb 2nd. I started spotting in this time, which normally let's me know I am starting my period on time. I never actually started my period. I only spotted for 5-6 days.

Is this normal? I moved to a new state less than a year ago and currently do not have a Dr. here. Should I be looking into seeing a dr about this? And what could be the possible causes?

Symptoms:  Lighter periods, missed periods, spotting, paraguard IUD
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews